Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 467, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 29, 2020, 1:47 PM EDT for Whitfield County, Georgia. It took effect at Oct 29, 2020, 3:00 PM EDT. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 29, 2020, 1:47 PM EDT (17:47 UTC)
- In effect from
- Oct 29, 2020, 3:00 PM EDT
- Expired
- Oct 29, 2020, 9:42 PM EDT
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coahulla Creek at Keiths Mill Road near Dalton (CHCG1). The gauge peaked at 16.28 ft at Oct 29, 2020, 5:00 PM EDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02385170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
047
WGUS42 KFFC 291747
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
147 PM EDT Thu Oct 29 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC313-300600-
/O.NEW.KFFC.FL.W.0467.201029T1900Z-201030T0700Z/
/CHCG1.1.ER.201029T1900Z.201029T2200Z.201030T0100Z.NO/
147 PM EDT Thu Oct 29 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 1:15 PM EDT Thursday the stage was 15.6 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this afternoon and crest this evening. It will then fall below
flood stage late this evening.
* Impact...At 16 feet, Minor flooding begins. Pasture and fields
upstream, right and left bank from the Keiths Mill Road bridge,
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
3479 8488 3474 8486
$$2 follow-up statements
842
WGUS82 KFFC 300041
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
841 PM EDT Thu Oct 29 2020
...Observed flooding changed to Minor severity for the following
rivers in Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Additional information is available at weather.gov/atlanta.
GAC313-300700-
/O.CON.KFFC.FL.W.0467.000000T0000Z-201030T0700Z/
/CHCG1.1.ER.201029T1900Z.201029T2215Z.201030T0022Z.NO/
841 PM EDT Thu Oct 29 2020
...Observed flooding increased to Minor severity...
The Flood Warning continues for
the Coahulla Creek near Keiths Mill near Dalton.
* Until late tonight.
* At 8:15 PM EDT Thursday the stage was 16.1 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring
* Forecast...The river is expected to fall to 12 feet overnight.
* Impact...At 16 feet, Minor flooding begins. Pasture and fields
upstream...right and left bank from the Keiths Mill Road bridge...
and downstream on the left bank begin to flood.
&&
LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
3479 8488 3474 8486
$$
SK147
WGUS82 KFFC 300142
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
942 PM EDT Thu Oct 29 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Coahulla Creek near Keiths Mill near Dalton affecting Whitfield
County.
GAC313-300245-
/O.CAN.KFFC.FL.W.0467.000000T0000Z-201030T0142Z/
/CHCG1.1.ER.700119T1333Z.700119T1333Z.700119T1333Z.NO/
942 PM EDT Thu Oct 29 2020
...The Flood Warning for the Coahulla Creek near Keiths Mill near
Dalton has been cancelled...
The Flood Warning is cancelled for
the Coahulla Creek near Keiths Mill near Dalton.
* At 9:15 PM EDT Thursday the stage was 15.9 feet.
* Flood stage is 16 feet.
* Forecast...The river is expected to fall to 12 feet overnight.
&&
LAT...LON 3471 8489 3479 8495 3488 8495 3488 8486
3479 8488 3474 8486
$$
SKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 11:40 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 29, 11:40 AM EDT, 2 hours 7 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 1140 AM EDT Thu Oct 29 2020 .Update... Have updated the forecast to remove Wind Advisory and Tropical Storm Warning. Also lowered the pops for early afternoon for much of north and west. Left a chance of showers/thunderstorms this afternoon for east central. 41 .PREV DISCUSSION... /Issued 350 AM EDT Thu Oct 29 2020/ ..Remnants of Tropical Storm Zeta currently tracking across western and north Georgia bringing strong gusty winds to the area early this morning... SHORT TERM /Today through Friday/... Tropical Storm Zeta currently over central AL will rapidly move across portions of west and north GA, exiting the forecast area by mid to late morning and continuing to the northeast. An upper level short wave will push across portions of north GA late this evening, helping to push the surface low east of the area. Surface high pressure will begin building into the area Friday afternoon. As Zeta moves across the area this morning light to moderate rain showers will continue across north and much of central Georgia. 1 to 2.5 inches of rainfall is expected through Friday morning across areas along and north of I-85, with locally heavier rainfall possible across portions of north GA. A Flash Flood Watch will remain in effect through 8pm tonight. Zeta will spread a swath of up to 50-70 mph wind gusts again mainly along and north of I-85 as Zeta moves across the area through 8am or so this morning. Wind will remain gusty this morning, however maximum wind gusts will drop into the 20-30 mph range with isolated 15-25 mph gusts possible this afternoon. Low to mid clouds this morning will slowly improve through early afternoon, with clouds scattering by late afternoon across much of the area, however as the short wave moves across this evening clouds will linger across portions of north GA into the late evening hours. With rapidly changing conditions through much of the forecast period, guidance temperatures are in general agreement through the period and stayed with a blend of guidance. Atwell LONG TERM /Friday Night through Wednesday/... A much more benign and quiet forecast remains in the long term with mainly dry ridge dominated and abnormally cool airmass in place. Only main influencing feature to speak of is with a mostly dry reinforcing cold front on Sunday. There is some potential for an area of enhanced low level moisture advecting northwestward off the Atlantic ahead of the front so have included a small zone of slight pops for light rain in the far northeast CWA late Saturday into Sunday. What is more impactful will be the much cooler temps and possibly coldest of the season so far to be ushered in behind the front for Monday morning and Tuesday morning. The current forecast looks to have some low 30s and freeze potential in the far NE higher elevations early Monday and while other parts of north GA could be in the mid 30s the enhanced NW gradient winds should limit frost potential. Tuesday morning on the other hand looks to be even cooler with lax winds so is a better bet for not just freeze potential in the NE but also frost across much of the rest of north GA. Central GA looks to be more in the upper 30s with this update, but overall guidance has trended cooler than yesterday. Baker && .AVIATION... 12Z Update... Light rain showers associated will linger across the TAF sites through 14-16Z as Tropical Storm Zeta continues to move to the northeast. SW and W winds of 15-20G30kts will diminish to 13-18kt sustained winds after 15-16Z. MVFR CIGs will improve to MVFR through 16-20Z with VFR after 20Z and SCT clouds between 21-24Z. //ATL Confidence...12Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 79 50 68 45 / 50 20 0 0 Atlanta 76 49 62 46 / 50 10 0 0 Blairsville 73 45 57 38 / 70 30 5 0 Cartersville 76 48 61 44 / 50 20 5 0 Columbus 79 51 68 49 / 40 5 0 0 Gainesville 76 49 63 44 / 70 20 0 0 Macon 83 50 71 47 / 50 20 0 0 Rome 77 49 62 42 / 50 20 5 0 Peachtree City 77 48 64 46 / 50 10 0 0 Vidalia 83 52 72 51 / 60 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...41 LONG TERM....Baker AVIATION...41
Hazardous weather outlook, Oct 29, 12:00 PM EDT, 1 hour 47 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1200 PM EDT Thu Oct 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301045- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Tropical Storm Zeta is moving away from Georgia. Gusty winds 10 to 20 mph with gusts up to 30 mph are possible through the afternoon, especially across the north, which could still bring down a few trees or powerlines. While the majority of rainfall and the flash flood threat has diminished across north Georgia, lingering runoff will cause rising water and potentially some minor flooding of rivers, creeks, and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front, while mostly dry, will bring some of the coldest temperatures of the season to the area for Monday and Tuesday mornings. The far northeast mountains could have freezing temperatures both mornings and other areas in north and central Georgia could have some frost concerns, mainly Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 29, 10:25 AM EDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 2 WSW BUCKHEAD 33.83N 84.41W
10/29/2020 FULTON GA BROADCAST MEDIA
A LARGE TREE WAS DOWNED ACROSS NORTHSIDE DRIVE NW NEAR
WEST WESLEY RD NW.
&&
EVENT NUMBER FFC2001299
RWILLISLocal storm report, Oct 29, 10:35 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1035 AM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 1 NNW ATLANTIC STATION 33.81N 84.40W
10/29/2020 FULTON GA BROADCAST MEDIA
A LARGE TREE FELL ONTO A VEHICLE AND POWER LINES ON
COLLIER ROAD NW AT OVERBROOK DRIVE NW. THE OCCUPANTS OF
THE VEHICLE WERE UNINJURED.
&&
EVENT NUMBER FFC2001300
RWILLISLocal storm report, Oct 29, 12:35 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1235 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TROPICAL STORM 1 SW BUCKHEAD 33.83N 84.39W
10/29/2020 FULTON GA NEWSPAPER
A LARGE TREE FELL ONTO POWER LINES AND TRAFFIC SIGNALS
ON WEST WESLEY ROAD NW AT HABERSHAM ROAD NW.
&&
EVENT NUMBER FFC2001301
RWILLISLocal storm report, Oct 29, 12:42 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1242 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 2 E WOODSTOCK 34.10N 84.49W
10/29/2020 CHEROKEE GA LAW ENFORCEMENT
A TREE WAS DOWNED ONTO POWER LINES ON SABRINA COURT AT
RIVERCREST DRIVE.
&&
EVENT NUMBER FFC2001302
RWILLISLocal storm report, Oct 29, 1:02 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TROPICAL STORM 1 E MONROE 33.80N 83.70W
10/29/2020 WALTON GA EMERGENCY MNGR
AT LEAST 35 TREES WERE REPORTED DOWN THROUGHOUT WALTON
COUNTY.
&&
EVENT NUMBER FFC2001303
LREAVESLocal storm report, Oct 29, 1:21 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TROPICAL STORM SHANNON 34.34N 85.07W
10/29/2020 FLOYD GA PUBLIC
A LARGE PINE TREE WAS UPROOTED AT THE CORNER OF
BURLINGTON ROAD AND CALHOUN ROAD NE.
&&
EVENT NUMBER FFC2001304
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 8:43 PM EDT | Wind Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Carroll, Chattahoochee and 52 more | 14 hr |
| Oct 29, 3:44 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Oct 29, 3:50 AM EDT | Special Weather Statement | FFC | Heard | 25 min |
| Oct 29, 3:55 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 65 min |
| Oct 29, 4:10 AM EDT | Special Weather Statement | FFC | Floyd | 50 min |
| Oct 29, 4:17 AM EDT | Special Weather Statement | FFC | Heard | 28 min |
| Oct 29, 4:36 AM EDT | Special Weather Statement | FFC | Bartow, Fannin, Gilmer, Gordon, Murray, Pickens | 54 min |
| Oct 29, 4:56 AM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Walker, Whitfield | 49 min |
| Oct 29, 5:05 AM EDT | River Flood Warning | FFC | Forsyth, Fulton | 32 hr |
| Oct 29, 5:11 AM EDT | Special Weather Statement | FFC | Dawson, Lumpkin, Towns, Union, White | 49 min |
| Oct 29, 5:30 AM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Murray | 30 min |
| Oct 29, 5:57 AM EDT | Special Weather Statement | FFC | Towns, Union, White | 33 min |
| Oct 29, 7:40 AM EDT | River Flood Warning | FFC | Towns | 3 hr |
| Oct 29, 8:29 AM EDT | River Flood Warning | FFC | Union | 6 hr |
| Oct 29, 8:34 AM EDT | River Flood Warning | FFC | Towns | 14 hr |
| Oct 29, 10:11 AM EDT | River Flood Warning | FFC | Forsyth | 7 hr |
| Oct 29, 10:22 AM EDT | River Flood Warning | FFC | Union | 2 hr |
| Oct 29, 7:40 PM EDT | River Flood Warning | FFC | Dawson, Forsyth | 5 hr |
| Oct 29, 7:43 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 40 more | 8 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.